Also, if I put the whole patch on at once and get too much, can I remove the patch and put it back on later?
It is very dangerous to cut or puncture a transmodermal patch. Fentanyl is lethal in large doses. Cutting the patch can cause an overdose of the medication and very seriously can kill you. Do NOT do it! The patch is designed to release medication into your system through your own body heat at a predetermined level by your doctor so it is safe! I am on the Fentanyl patch. It does, however, cause some rashing and scarring for me around the site. Make sure that once you put the patch on (which should be placed on the trunk of your body) that it stays on. Using medical tape to tape down curling edges works well. Once you put on the patch, it should not be removed until it's time to put on another patch. Taking it off interveniously will cause withdrawals (which will happen eventually when you're taken off of this medication).
Once you start the transmodermal patch, you stay on it. If you are having any doubts about this, you should really talk to your doctor about another method of pain control. Fentanyl is synthetic Heroin and is highly addictive. I have only been using my patch as directed by my pain clinic doctor for six months.
PLEASE make sure you understand how to use the patch thoroughly before using! Only you should be touching the patch because it absorbs into skin on contact. Make sure to flush your old patches down the toilet! Any little mishap can be fatal for family members or animals. And most important, USE AS DIRECTED BY YOUR DOCTOR!
This really is a serious narcotic. I cannot stress that enough. Good luck!
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jun 2014 • 2 answers
Posted 20 Apr 2015 • 1 answer
Posted 25 Oct 2016 • 2 answers
Posted 1 Dec 2016 • 1 answer
Posted 20 May 2017 • 2 answers